MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT
Catalog Number 333851
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: during therapy needle broke in patient.A 25 guage 1 and 1/2 hypodermic needle that was used to inject local prior moving forward with the procedure, the needle broke off leaving 3mm of needle fragment left behind the soft tissue of patient's back.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation, the root cause of the reported incident was unable to be determined.The reported defect was unable to be confirmed.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
Prior to spinal placement pt arched her back when subcutaneous local was being placed.When local needle was removed it appears that the tip was broken off and remains in the subq tissue.Surgeon aware and will perform xray to identify needle tip location.Xray was performed showing small piece remaining in subq tissue.Approximately 3mm of the needle in the soft tissue of the patients back.Manufacturer was notified on 10/17/2025.Braun tray: 333851 kit, exp date: 7/31/2027, lot ##: 0667.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key23476245
Report Number2521402-2025-01330
Device Sequence Number10227715
Product Code OFU
UDI-Device Identifier04046964180606
UDI-Public(01)04046964180606(11)250527(17)270731(10)0062000663
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333851
Device Lot Number0062000663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient RaceWhite